I had my lips injected with 1cc of juvaderm ultra plus - it looks uneven and bumpy. Is it the product or the injector? (photos)

About 8 months ago I had 1cc of juvaderm ultra plus injected, I had bumps and unevenness. I went back in to have the original injector fix it which she did but with another product, I don't remember what it was called though. Time passed and the injections faded away, I go to the same place 3 weeks ago but with a different injector and it happens a second time. I have bumps and unevenness. What's going on? Is it possibly the techique being used? What are my options?

Doctor Answers 8

Lip Augmentation with Fillers or Lip Implant or Fat --- Go Slow, Use Cannulas -- Reverse with Hyaluronidase If Unhappy

If unhappy, swollen or lumpy, reverse the filler and in the future use a different technique and provider.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

I had my lips injected with 1cc of juvaderm ultra plus - it looks uneven and bumpy. Is it the product or the injector? (photos)

It can be a combination of both. Each patient's desires for lip augmentation are different, some prefer a more natural look and some a more plump look. The uneven area can improve with massage or by injection of hyaluronidase that will break down the Juvederm. Follow up with your provider for further evaluation and management.

Georgios Ziakas, MD, FACS
Katy General Surgeon
5.0 out of 5 stars 1 review

Lip Injections

The lips are extremely sensitive. It is very common for lips to swell after injections and there might even be a few bumps. If the swelling does not go down in a week you should go to a plastic surgeon or dermatologist to have your lips evaluated. The bumps should dissolve within a few weeks. Make sure to ice right after injections and continue icing for a few days. Sometimes prescribe an anti-inflammatory medication to help with the swelling.

Juvederm for lip augmentation

Hello, and thanks for your question and photos. I'm sorry you did not get the result you had hoped for. I think what you are seeing is the result of excessive filler being injected, and likely with sub-optimal technique resulting in asymmetry. I recommend considering having the product dissolved. In order to determine the best treatment plan for you, I recommend an in-person consultation with a well-trained dermatologist or plastic surgeon. Best of luck, Dr. Frucht.    

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm

Thank you for your question. There can be significant swelling after filler injections to the lips which can cause some unevenness and bumps. However, all swelling should be resolved after two weeks. Massaging the area can also help if you experience a few bumps. However, if after two weeks your lips are still lumpy and uneven than it is probably due to the injector. I would recommend you see a board certified dermatologist or plastic surgeon for your next filler. 

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Juvederm in lips

I use ultra plus quite a bit and my patients don't experience lumpiness or uneveness.  Massaging the product after the treatment is very important as well as technique.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Bumpy Lips After Juvederm Ultra Plus

After 3 weeks most of your swelling should have subsided. Juvederm Ultra Plus is a bulky filler, and if used in the lips incorrectly it can cause lumps and bumps. It should not be injected too superficially. At this point it's probably due to poor injection technique and overfilling. I would consider having the filler dissolved with Hyaluronidase. Make sure you find an experienced injector next time. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Lips uneven

Hi.  When lips are augmented, there is some swelling and there can be bruising.  This can resolve in as little as three days but can take up to two weeks to fully resolve.  During that time they can look uneven.  If they appear uneven after that time there might be an issue with the technique used to place the filler.  I am a little reluctant to say this, but to my eye, I think that a little too much filler was used for your lips (although it also depends on what look you were trying to achieve).  I would consider getting a second opinion from a different provider.  Good luck.

Seth Kates, MD
Worcester Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.